Like Mike Simon once said, the results are gorgeous!
I started treating since 1995-96 (at age 26) ... now 12 years later for the 1st time I’m hoping for SVR
Gen. 1c, stage2/ grade1 -- in 2005 (in 1995, my biopsy results were stage1/ grade 1).
I estimated that I spent almost 10 years (total) on Interferon and/ or Infergen and 3 years on ribavarin.
Due to low body weight (110-120 lbs), my riba dose was always rather excessive (approx. 24-28 mg/ kg). The latest treatment consisted of 98+ weeks of daily high dose Infergen + riba.
Well, the blood work is gorgeous, no doubt, but Immunoglobulin M = 29 mg/dL (normal range: 40-230). In 2004, all Immunoglobulin values were in normal range, so Dr. is puzzled. I went to dermatologist with surprise rash-like-or eczema-like red patches on my legs. It is unusual for me to have skin problems. Dr. suspected autoimmune disease... but 'thank God' - all antibodies values are in normal range. However, Immunoglobulin M is low. The doc said that elevated ImGlob values would indicated acute infection, but what exactly low values indicate?
By the way, he checked me for 'cryo' also -- it was clear! (and I didn't ask for any of this!)
If somebody knows anything about Immunoglobulins, please let me know -- one of the lingering side effects is hot flushes like feeling -- with low grade fever during "hot flush". I'm not pre-menopausal, though.
All the best to everybody ... and no diseases ... live healthy and happy life!
Tallahassee, Your bloodwork does indeed look gorgeous!
Here's something I came across.
SIgMD may occur as a primary or secondary condition. Secondary SIgMD is much more common than primary SIgMD and may be seen in association with malignancy, autoimmune disease, gastrointestinal disease, and in patients treated with immunosuppressive agents. Here's a link to the whole article if you haven't already seen it. http://www.emedicine.com/med/topic3436.htm
Did your doctor say anything else beyond his expression of puzzlement?
I've followed your journey Tallahassee. I don't know how you've done this.
and yes, I'm pretty sad too. What a couple weeks around here.
I found this article last night also ... and now I have something to worry about... again :-)
This Dermatologist seems thoroughly checked for possible autoimmune diseases --- based on multiple antibodies names he ordered in my blood work --- per lab. tests, hopefully, I don’t have an autoimmune disease. However, malignancy and gastrointestinal are consideration (unfortunately).
Something weird happed with my digestive system after this treatment --- I'm literally and figuratively FULL of gas! I think it's time for me to ask GoofyDad for membership fees and join his club! :-)
I'll see my PCP sometime in October and I'll bring up this subject.
Now at least I have an explanation for my mild fever, especially after swimming in our bay (and now I'm swimming a lot, trying to catch up all what I missed).
How are you doing, Lonestar?
Did you recover well after your long, exhausting Infergen treatment?
]Well your dermatologist has checked for possible autoimmune diseases and so far that looks good? So if malignancy can be ruled out (hopefully) that seems to point to gastrointestinal doesn't it? Sure sounds like you have symptoms. It's no wonder your doctor is puzzled. No matter where I go on this subject the internet just brings me in circles. Your 98 weeks on infergen sure puts you in the category of a patient developing low Immunoglobulin M who have been subjected to immunosuppressive agents to say the least. But I haven't come across any solution or resolution.
This morning I clicked on Ask.com and typed:
immunosuppressive agents Secondary SIgMD Immunoglobulin M is low.
A link came up as a post from a Gulf war veteran who's immunoglobulin M is at the same level as yours. I think you said 29. Anyway, there was discussion concerning his be subjected to some kind possible chemical poisoning. No discussion on what it meant really and how it could be resolved. Chemical poisoning? I'd say you had your share of that.
One more scary thing. I typed my response to you late last evening, about midnight I think, because sometimes I must work late so I'm up to about 1 or 2 in the morning. When I typed immunosuppressive agents Secondary SIgMD Immunoglobulin M is low into Ask.Com, I made no mention of hepatitis C. My, was I taken aback when right along side the Gulf War veteran's link came our discussion on Med Help. Overnight? Sometimes the internet scares me to death.
Thanks for asking after me Tallahassee. I'm two months over due for my year post. I have a very bad habit of trying to run away from this but the reality of what I went through always sneaks back. I had a rough time for the 73 weeks and a few months after but most of the time I feel pretty darn good nowadays. What I experienced pales in comparison to your experience. Hope you let us know what's going on with you.
Wishing you the very, very best. PS Sorry if I've misspelled some of these terms. Even my regular everyday spelling is so bad my spellchecker can't even understand what I'm trying to write. ;
I'm glad that you are feeling much better now -- there is hope for us after all!!!
I just asked my dentist about my new problem, he said that he didn't encounter this situation before. I mentioned that per "Dr. Internet" :-) people with this condition are more susceptible to streptococcal & other bacterial infections --- he said that my gums don't appear as a person with bacterial susceptibility (is it the word?). But he said my PCP should evaluate me for more (antibodies against antibodies, such as IgM - my idea??) possible reasons & treatments.
Right now I don't want to worry about anything ... but I guess, it's life - thank Goodness!!
All the best!!!!!!!!!!!!!!!!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.